Skip to Content

Posture Side Effects

Generic Name: calcium phosphate, tribasic

Note: This document contains side effect information about calcium phosphate, tribasic. Some of the dosage forms listed on this page may not apply to the brand name Posture.

For the Consumer

Applies to calcium phosphate, tribasic: oral tablet

Get emergency medical help if you have any of these signs of an allergic reaction while taking calcium phosphate, tribasic (the active ingredient contained in Posture) hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Less serious side effects of calcium phosphate, tribasic may include:

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects.

For Healthcare Professionals

Applies to calcium phosphate, tribasic: oral tablet

Gastrointestinal

Gastrointestinal side effects have included nausea in up to 9% of patients receiving calcium phosphate with vitamin D and fluoride.[Ref]

Metabolic

Metabolic side effects have included hyperphosphatemia and hypercalciuria. Hypercalcemia has been reported with some calcium salts; however, it has not yet been associated with the use of calcium phosphate.[Ref]

Metabolic changes associated with some calcium salts include hypercalcemia, although this has not yet been associated with the use of calcium phosphate.

Hyperphosphatemia can result from overuse.

Prolonged calcium administration of some calcium salts has rarely resulted in hypercalciuria. This may be more likely in patients with hypoparathyroidism who are receiving vitamin D.[Ref]

Cardiovascular

Cardiovascular side effects have included a single case report of systemic tricalcium phosphate crystallosis involving the heart (myocarditis and pericarditis).[Ref]

References

1. Hasling C, Nielsen HE, Melsen F, Mosekilde L "Safety of osteoporosis treatment with sodium fluoride, calcium phosphate and vitamin D." Miner Electrolyte Metab 13 (1987): 96-103

2. Cleghorn GJ, Tudehope DI "Neonatal intestinal obstruction associated with oral calcium supplementation." Aust Paediatr J 17 (1981): 298-9

3. Edelson GW, Kleerekoper M "Hypercalcemic crisis." Med Clin North Am 79 (1995): 79-92

4. Knowles JB, Cusson G, Smith M, Sitrin MD "Pulmonary deposition of calcium phosphate crystals as a complication of home total parenteral nutrition." JPEN J Parenter Enteral Nutr 13 (1989): 209-13

5. Breuer RI, LeBauer J "Caution in the use of phosphates in the treatment of severe hypercalcemia." J Clin Endocrinol Metab 27 (1967): 695-8

6. Chaudhuri TK, Chaudhuri TuH "Calcium phosphate colloid: possible nidus for metastatic calcification in hypercalcemia." JAMA 222 (1972): 1061

7. Reimann HA, Imbriglia JE, Ducanes T "Crystal-induced myocarditis and pericarditis." Am J Cardiol 17 (1966): 269-72

Further information

Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.

Some side effects may not be reported. You may report them to the FDA.

Hide